Flood, Posey
- When
- April 1, 12:00 AM CST to April 11, 8:00 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.233, -85.867
Minor flooding of the Ohio River occurred. 4 feet on April 8.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred. At Newburgh, where flood stage is 38 feet, the river crested at 41.4 feet on April 8. At Mount Vernon, where flood stage is 35 feet, the river crested at 37.5 feet on the same date. This resulted in minor flooding of low-lying fields and woodlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 2:30 PM CST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CST THU MAR 31 2005 .DISCUSSION... THE PRIMARY NEAR TERM FORECAST CHALLENGE IS THE THURSDAY NIGHT-FRIDAY CHANCE OF PRECIPITATION. THE MODELS HAVE BEEN WOBBLY ON THE LOW TRACK FROM THE LOWER MISSISSIPPI VALLEY/GULF COASTAL AREA...TRACKING NORTH AND EAST THRU DIXIE...BUT ALL MODELS HAVE CONSISTENTLY KEPT THE TRACK TO OUR SOUTH AND EAST. THIS IS IMPORTANT IN THAT IT SHOULD KEEP OUR FA OUT OF THE PRIMARY CONVECTIVE CHANCE FIELD...AND THEREFORE WE DO NOT HAVE THUNDER MENTIONED IN THE NEAR TERM FORECAST. AND THE MODELS...WHILE DIFFERING...ARE AT LEAST ALL TRENDING TO A SLOWER ARRIVAL TIME OF PRECIPITATION CHANCE ONSET...AND AS SUCH WE BROUGHT IN ONLY A LATE NIGHT CHANCE IN THE SOUTHWEST PORTION OF THE FA...LEAVING THE NORTHEAST PORTION DRY. FRIDAY STILL LOOKS LIKE A FAIRLY HIGH POP DAY...ALTHOUGH THE MODELS SUGGEST A LOWER QPF THAN PREVIOUS RUNS. AFTER THIS 1ST SYSTEM PASSES...THE WEEKEND INTO EARLY NEXT WORK WEEEK SHOULD BE DRY. THE WEEKEND WILL START COOL THEN WARM UP NICELY AS WE GET INTO SOME SOUTHERLYS SUN-MON. THEN OUR NEXT SYSTEM BRINGS IN A CHANCE OF WET WEATHER...INCLUDING THUNDER...TUESDAY-TUESDAY NIGHT...DEPARTING WITH A DEEP WOUND UP LOW MOVING OVERHEAD AND EASTWARD WEDNESDAY-WEDNESDAY NIGHT...AND THEN COOLER/DRIER POST SYSTEM PASSAGE WEATHER TO FINISH OUT THE WEEK. THE OVERALL FORECAST BIAS IS TOWARD THE GFS AND SO THE TEMPERATURE BIAS IS TOWARD ITS MAV AND MEX GFS BASED MOS. A COMPROMISE APPROACH WAS STRUCK ON THE SATURDAY POST FRONTAL AIRMASS. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CST THU MAR 31 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 433 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. AT THIS TIME...IT APPEARS THAT SOME STRONG THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445300, 5445301.